Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 217, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 18, 2005, 6:44 AM CDT for Franklin County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 6:44 AM CDT (11:44 UTC)
- Expired
- Aug 18, 2005, 7:26 AM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Franklin County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 181144
SVRLSX
MOC071-181230-
/O.NEW.KLSX.SV.W.0217.050818T1144Z-050818T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
644 AM CDT THU AUG 18 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 730 AM CDT
* AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GERALD...OR ABOUT 12 MILES NORTHWEST OF SULLIVAN...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAUFORT
ST. CLAIR
PARKWAY
UNION
WASHINGTON
VILLA RIDGE
GRAY SUMMIT
PACIFIC
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3841 9141 3821 9136 3821 9098 3843 9073
3861 9076 3854 9090 3855 9097 3861 9118
3869 9131
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 181206
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 AM CDT THU AUG 18 2005
MOC071-181230-
/O.CON.KLSX.SV.W.0217.000000T0000Z-050818T1230Z/
FRANKLIN MO-
706 AM CDT THU AUG 18 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 AM CDT FOR
FRANKLIN COUNTY...
AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER UNION...MOVING
EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
VILLA RIDGE...GRAY SUMMIT...ROBERTSVILLE...CATAWISSA AND PACIFIC.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3841 9141 3821 9136 3821 9098 3843 9073
3861 9076 3854 9090 3855 9097 3861 9118
3869 9131
$$
CARNEY000
WWUS53 KLSX 181226
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 AM CDT THU AUG 18 2005
MOC071-181235-
/O.CAN.KLSX.SV.W.0217.000000T0000Z-050818T1230Z/
FRANKLIN MO-
725 AM CDT THU AUG 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...THE STORM WILL CONTINUE TO PRODUCE
LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT DANGEROUS LIGHTNING.
LAT...LON 3841 9141 3821 9136 3821 9098 3843 9073
3861 9076 3854 9090 3855 9097 3861 9118
3869 9131
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:25 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 18, 4:25 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT THU AUG 18 2005 .DISCUSSION... QUICK DISCUSSION THIS MORNING DUE TO ACTIVE WEATHER IN CENTRAL MISSOURI. HAVE MADE FEW ADJUSTMENTS TO THE OVERALL FORECAST EXCEPT FOR THE FIRST PERIOD. SMALL SCALE WARM ADVECTION TYPE THUNDERSTORM COMPLEX FORMED OVER WESTERN MISSOURI OVERNIGHT AND HAVE TRACKED EASTWARD ON THE NOSE OF THE LLJ THIS MORNING. RUC SEEMS TO BE PICKING UP ON THIS FORCING VERY WELL...AND IT PETERS OUT BETWEEN 12Z AND 15Z THIS MORNING. HAVE THEREFORE INCLUDED LIKELY POPS OVER THE FIRST TIER OF WESTERN COUNTIES IN CENTRAL MISSOURI THIS MORNING AND TAPERED BACK TO CHANCES ACROSS REST OF THE CWFA. HOT AND HUMID CONDITIONS ELSEWHERE AND OTHERWISE FOR TODAY AND FRIDAY AS WE'RE FIRMLY ENTRENCHED IN THE WARM SECTOR AGAIN. DEWPOINTS HAVE CLIMBED BACK INTO THE 70S PRETTY UNIFORMLY ACROSS THE AREA. LEFTOVER CONVECTIVE DEBRIS FROM THIS MORNING STUFF WILL KEEP US A BIT COOLER THIS MORNING...BUT THINK WE'LL WARM UP PRETTY QUICKLY ONCE IT MOVES OUT THIS AFTERNOON. 850MB TEMPS FORECAST IN THE LOW 20S ACROSS THE AREA SHOULD ALLOW WARMUP INTO THE MID 90S IN MOST LOCATIONS. MDLS STILL INDICATING SOME KIND OF CONVECTIVE ACTIVITY TONIGHT UP NORTH IN NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS. IN ASSOCIATION WITH THE LLJ. STILL SOME RUN-TO-RUN CONSISTENCY PROBLEMS...SO DON'T FEEL GOOD ENOUGH ABOUT RAIN CHANCES TO GO LIKELY YET. FRIDAY STILL LOOKS TO BE THE HOTTEST DAY OF THE WEEK WITH 850MB TEMPS JUMPING INTO THE 22 TO 24C RANGE. HAVE HUNG ONTO OUR MID AND UPPER 90S. HEAT ADVISORY MAY STILL BE NECESSARY...THEN AGAIN...IF PRECIP FORMS IN ILLINOIS LATE TONIGHT OR EARLY FRIDAY MORNING WE COULD HAVE LOW LEVEL BOUNDARIES FLOATING AROUND WHICH WILL BE A GOOD FOCUS FOR CONVECTION FRIDAY AFTERNOON. AGREED WITH SURROUNDING OFFICES TO WAIT AND SEE ONE MORE FORECAST CYCLE BEFORE MAKING A DECISION ON ISSUING AN ADVISORY. MDLS HAVE SPED UP THE FROPA SLIGHTLY...BRINGING FRONT INTO CENTRAL AND EASTERN MISSOURI BY 18Z SATURDAY RATHER THAN BY 00Z. THIS WOULD BE GOOD IN THAT IT'LL LIMIT OUR SEVERE WEATHER CHANCES IF ATMOSPHERE CAN'T DESTABILIZE ENOUGH IN THE AFTERNOON HEAT...BUT ON THE OTHER HAND IT MIGHT ALSO LIMIT OUR CHANCES FOR RAIN...WHICH WE STILL DESPERATELY NEED. MANY THANKS FOR COORDINATION EFFORTS FROM SURROUNDING WFOS THIS MORNING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CARNEY
Hazardous weather outlook, Aug 18, 6:22 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 622 AM CDT THU AUG 18 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-042-052-060>065-072>075-084-085-099-191100- ADAMS IL-AUDRAIN-BOND IL-BROWN-CALHOUN IL-CLINTON IL-CRAWFORD- FAYETTE IL-FRANKLIN-GREENE IL-IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-MARION IL-MONROE- MONROE IL-MONTGOMERY IL-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 622 AM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS CENTRAL NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED ON FRIDAY WITH HIGHS IN THE MIDDLE AND UPPER 90S AND HEAT INDEX READINGS IN THE 100 TO 110 DEGREE RANGE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF THE NEXT COLD FRONT ON FRIDAY NIGHT. THE PRIMARY THREAT OF SEVERE WEATHER FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. MOZ041-047>051-059-191100- BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONTGOMERY-OSAGE- 622 AM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE WILL CONTINUE ACROSS CENTRAL MISSOURI THIS MORNING. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN AND COULD CAUSE FLOODING. BE ALERT FOR FLOODING THIS MORNING ON THE COMMUTE TO WORK. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE AREA. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS ARE EXPECTED ON FRIDAY WITH HIGHS IN THE MIDDLE AND UPPER 90S AND HEAT INDEX READINGS IN THE 100 TO 110 DEGREE RANGE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF THE NEXT COLD FRONT ON FRIDAY NIGHT. THE PRIMARY THREAT OF SEVERE WEATHER FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. STORM SPOTTERS AND COOPERATIVE OBSERVERS ARE ALSO ENCOURAGED TO CALL IN RAINFALL AMMOUNTS AND TO REPORT ANY FLOODING. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:40 AM CDT | Flash Flood Warning | LSX | Moniteau | 4 hr |
| Aug 18, 3:30 PM CDT | Heat Advisory | LSX | Boone, Callaway, Cole, Franklin, Gasconade, Jefferson and 7 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.